Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2015, 3:35 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 3:35 AM CDT (08:35 UTC)
- Expired
- Apr 7, 2015, 4:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:16 AM CDT | HAIL 1 | 3 N Cherokee, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS53 KSGF 070835
SVRSGF
KSC021-037-070930-
/O.NEW.KSGF.SV.W.0086.150407T0835Z-150407T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 AM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 430 AM CDT
* AT 333 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MCCUNE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CARONA...CHEROKEE...CHICOPEE...CROWEBURG...
ENGLEVALE...FRANKLIN...FRONTENAC...GIRARD...LONE OAK...MCCUNE...
MULBERRY...OPOLIS...PITTSBURG...POLK...RINGO...ROSELAND...
SCAMMON...SHERMAN...WEIR...WEST MINERAL AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3757 9484 3761 9471 3762 9462
3748 9461 3730 9462 3724 9488 3721 9508
3738 9508 3739 9509
TIME...MOT...LOC 0835Z 247DEG 33KT 3729 9514
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER2 follow-up statements
072
WWUS53 KSGF 070854
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT TUE APR 7 2015
KSC021-037-070930-
/O.CON.KSGF.SV.W.0086.000000T0000Z-150407T0930Z/
CHEROKEE KS-CRAWFORD KS-
354 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHERN CHEROKEE COUNTIES UNTIL 430 AM CDT...
AT 352 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF MCCUNE TO 5 MILES SOUTHWEST OF WEST
MINERAL...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CARONA...CHEROKEE...CHICOPEE...CROWEBURG...
ENGLEVALE...FRANKLIN...FRONTENAC...GIRARD...LONE OAK...MCCUNE...
MULBERRY...OPOLIS...PITTSBURG...POLK...RINGO...ROSELAND...SCAMMON...
SHERMAN...WEIR...WEST MINERAL AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3746 9509 3757 9484 3761 9471 3762 9462
3748 9461 3730 9462 3724 9488 3721 9508
3738 9508 3739 9509
TIME...MOT...LOC 0854Z 247DEG 33KT 3749 9500 3724 9497
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER664
WWUS53 KSGF 070910
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT TUE APR 7 2015
KSC021-037-070930-
/O.CON.KSGF.SV.W.0086.000000T0000Z-150407T0930Z/
CHEROKEE KS-CRAWFORD KS-
410 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHERN CHEROKEE COUNTIES UNTIL 430 AM CDT...
AT 407 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEROKEE...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CARONA...CHEROKEE...CHICOPEE...CROWEBURG...
ENGLEVALE...FRANKLIN...FRONTENAC...GIRARD...LONE OAK...MULBERRY...
OPOLIS...PITTSBURG...POLK...RINGO...ROSELAND...SCAMMON...WEIR...WEST
MINERAL AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3737 9493 3746 9494 3753 9493 3759 9479
3761 9471 3762 9462 3747 9461 3730 9462
3725 9488 3724 9488 3722 9500
TIME...MOT...LOC 0910Z 251DEG 28KT 3737 9483
HAIL...1.00IN
WIND...<50MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:02 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 7, 3:02 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CDT Tue Apr 7 2015 .SYNOPSIS... Issued at 301 AM CDT TUE APR 7 2015 Low level jet of 35-45 kts at 850 mb was occurring across the area with a warm front set up across central MO. A few storms have developed as a result in central MO north of the area and in south central MO into Arkansas. Convection was mainly developing on eastern and northern edge of an elevated mixed layer which was present over much of the CWA. Temperatures remain very mild overnight with readings still in the 60s and dew points in the upper 50s to low 60s. Forecast will be focusing in on thunderstorm chances/severity through the week. && .SHORT TERM...(Today and Tonight) Issued at 301 AM CDT TUE APR 7 2015 For today, will continue the risk of thunderstorms mainly over the eastern Ozarks and in our central MO counties through the rest of the overnight and early Tuesday morning, but should see low level jet weaken and the elevated mixed layer strengthen by mid morning and not expecting much convection the rest of the day. Will need to watch just to our northwest by later this afternoon near the triple point across eastern KS for thunderstorm development should the cap break. If this occurs, there would be a risk of large hail and damaging winds with storms that could develop. This would mainly be a risk over our southeast Kansas into west central MO counties from late afternoon into the evening hours. Highs today should reach the mid 70s to low 80s which is quite a bit above normal for this time of year. This combined with surface dew points in the upper 50s to mid 60s should yield CAPES in the 2000-3000 j/kg range. The question will be if the CAP can break. .LONG TERM...(Wednesday through Monday) Issued at 301 AM CDT TUE APR 7 2015 Another warm day is in store for the area on Wednesday with the warm front shifting northward. Main severe weather risk will be later in the day as upper level energy will help to erode a CAP with storms developing to our west and pushing into our CWA by late afternoon into the evening. The main cold front will eventually shift east into the area during the day Thursday as a negatively tilted upper level wave shifts east northeast from the Plains into the upper and mid Mississippi valley regions. Severe storms will be possible as this front moves through with the best chance of severe weather expected across our eastern CWA due to the timinig of the surface front. Supercells may be possible as storms initiate which would bring about the risk of all modes of severe weather. Convection should pass through the area by 06z Fri with high pressure building in for the day Friday. The high should quickly push to the east of the area and we will move back into a good Gulf moisture feed on Saturday with thunderstorm chances returning by late Saturday into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1144 PM CDT MON APR 6 2015 Ceilings vary greatly this evening though anticipate MVFR conditions to soon prevail giving way to IFR as low levels cool and southerly winds advect moisture into the region. Ceilings will show little improvement through midday Tuesday...with mixing leading to VFR conditions in the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Runnels
Hazardous weather outlook, Apr 6, 3:39 PM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT MON APR 6 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 PM CDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO TONIGHT...MAINLY ALONG AND NORTH OF U.S. 54 IN CENTRAL MISSOURI. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...BUT THE OVERALL SEVERE WEATHER RISK IS LIMITED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL OCCUR EACH DAY THROUGH THURSDAY AND COULD GUST TO NEAR 30 MPH AT TIMES. THERE WILL BE A VERY CONDITIONAL CHANCE FOR THUNDERSTORMS TO DEVELOP ALONG A STALLED FRONTAL BOUNDARY TO THE WEST OF THE OUTLOOK AREA LATE TUESDAY AFTERNOON. IT IS NOT CLEAR WHETHER STORMS WILL BE ABLE TO DEVELOP...BUT IF THEY DO...SEVERE WEATHER WILL BE POSSIBLE OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI AS STORMS MOVE EAST INTO THE OUTLOOK AREA. THE SETUP WILL THEN BE FAVORABLE FOR STRONG TO SEVERE STORMS ACROSS A LARGE PORTION OF THE CENTRAL UNITED STATES FROM WEDNESDAY INTO THURSDAY AFTERNOON. SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND NIGHT...WITH ADDITIONAL STORM CHANCES AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. STORM COVERAGE AND INTENSITY WILL BE FURTHER REFINED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.